Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 110, NWS New York, NY

August 7, 2008Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 7, 2008, 10:18 PM EDT for Suffolk County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 10:18 PM EDT (02:18 UTC)
Expired
Aug 7, 2008, 10:47 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 28 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 080218
SVROKX
NYC103-080300-
/O.NEW.KOKX.SV.W.0110.080808T0218Z-080808T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1018 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1100 PM EDT...

* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RIVERHEAD TO WESTHAMPTON...AND
  MOVING NORTHEAST AT 18 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIVERHEAD BY 1025 PM...
  SHINNECOCK HILLS BY 1050 PM...
  SOUTHAMPTON BY 1100 PM...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4077 7269 4080 7269 4092 7278 4097 7254
      4093 7257 4092 7261 4092 7247 4095 7245
      4098 7248 4100 7243 4096 7245 4096 7242
      4098 7239 4089 7233
TIME...MOT...LOC 0217Z 235DEG 16KT 4094 7270 4087 7263
          4079 7262

$$

BAS
1 follow-up statement
000 
WWUS51 KOKX 080247
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1047 PM EDT THU AUG 7 2008

NYC103-080257-
/O.CAN.KOKX.SV.W.0110.000000T0000Z-080808T0300Z/
SUFFOLK NY-
1047 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...

THUNDERSTORMS OVER SOUTHEAST SUFFOLK COUNTY HAVE MOVED OFFSHORE. 
THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4077 7269 4080 7269 4092 7278 4097 7254
      4093 7257 4092 7261 4092 7247 4095 7245
      4098 7248 4100 7243 4096 7245 4096 7242
      4098 7239 4089 7233
TIME...MOT...LOC 0247Z 235DEG 16KT 4102 7255 4095 7249
          4087 7248

$$

BAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:13 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 7, 9:13 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
913 PM EDT THU AUG 7 2008

.SYNOPSIS...
A BROAD UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A
CLOSED UPPER LEVEL LOW OVER EASTERN CANADA WILL REMAIN IN PLACE
THROUGH THE WEEKEND. A SERIES OF DISTURBANCES WILL SLIDE THROUGH
THE REGION...PRODUCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS
DURING THE PERIOD.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE.

THE SHORTWAVE WILL MAINLY TRACK ACROSS THE NORTHERN THIRD OF THE
REGION...AND SFC LOW PRES WILL BE DEVELOPING JUST OVER NJ/NYC THIS
EVENING BEFORE SLOWLY TRACKING EAST DURING THE OVERNIGHT. 12Z/07
NAM SHOWS MORE IN THE WAY OF WIDESPREAD QPF AS COMPARED WITH THE
12Z/07 OPERATIONAL GFS. THERE IS PROBABLY A BIT TO MUCH IN THE WAY
OF CONVECTIVE FEEDBACK ON THE NAM...SO WILL SIDE WITH THE GFS AND
WILL KEEP LIKELY POPS UP FOR THE NORTHERN THIRD OF THE CWA WITH
HIGH CHANCE POPS ELSEWHERE. WITH CAPE VALUES RISING TO 1500 J/KG
AND LIFTED INDEXES TO FALL TO -5 LATE TONIGHT...WILL KEEP
THUNDERSTORMS IN THE FORECAST. GIVEN THE CONVECTIVE NATURE OF THIS
SYSTEM...WILL MAINLY LOOK FOR WIDESPREAD THUNDERSTORMS TO
DEVELOP...AS OPPOSED TO AN ORGANIZED LINE.

THERE MAY BE A BREAK IN THE ACTIVITY SOMETIME AROUND MIDNIGHT
BEFORE PICKING UP AGAIN TOWARDS DAYBREAK AS THE SHORTWAVE MOVES
OVER THE REGION.

OVERNIGHT LOWS WILL MAINLY BE IN THE 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
SFC LOW MOVES INTO NORTHERN NEW ENGLAND ON FRI...KEEPING LIKELY
POPS ACROSS NORTHERN ZONES AND AT LEAST CHANCE POPS ELSEWHERE.
STILL COULD BE SOME POTENT STORMS IN THE AFTERNOON AS CAPE VALUES
RISE TO 1100 J/KG AND LIFTED INDEX REMAINS AROUND -5. LATEST GFS
SOUNDING ALSO INDICATES INVERTED-V PATTERN...SUGGESTING HAIL AND
GUSTY WINDS. ANY THUNDERSTORM ACTIVITY WILL END AFTER SUNSET FRI
NIGHT WITH LOSS OF DIURNAL HEATING AND THE APPROACH OF A MORE
STABLE AIRMASS.

SFC HIGH PRES BUILDS EAST ON SAT KEEPING MAINLY DRY CONDITIONS IN
THE FCST. WILL HAVE TO CARRY SLIGHT CHANCE POPS AS WEAK UPPER
LEVEL SHORTWAVE ROTATES THROUGH THE REGION. ANOTHER COLD FRONT
APPROACHES ON SUN...AND WILL CARRY CHANCE POPS IN THE AFTERNOON AS
IT TRACKS EAST.

TEMPERATURES WILL BE NEAR NORMAL DURING THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWED HPC GUIDANCE FOR THE LONG TERM.

UPPER TROUGH REMAINS OVER THE EASTERN THIRD OF THE NATION...AND
TEMPERATURES NEAR NORMAL TEMPERATURE WILL BE THE RULE FOR THE
PERIOD WITH HIGHS IN THE LOW TO MID 80S AND LOWS GENERALLY IN THE
60S.

WEAK SFC FRONT SLIDES THROUGH THE REGION SUN NIGHT...THEN SFC
HIGH PRES BUILDS INTO THE EASTERN THIRD OF THE REGION. A SERIES OF
DISTURBANCES WILL THEN SLIDE THROUGH THE REGION TUE AND WED...AND
WILL RUN WITH SLIGHT CHANCE TO CHANCE POPS. A MORE SIGNIFICANT
WAVE MAY PASS THROUGH THE REGION ON WED. 06Z/07 GFS BRINGS IT
RIGHT OVER THE AREA...WHILE 00Z/07 ECMWF BRINGS IT OVER THE AREA
TUE NIGHT. GIVEN THE DIFFERENCES...WILL PLAY IT CONSERVATIVE AND
CARRY CHANCE POPS TUE NIGHT THROUGH WED. ONCE THE WAVE MOVES
THROUGH THE REGION...DRY WX WILL BE IN PLACE TO CLOSE OUT THE
WEEK.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE
PERIOD WITH SHORTWAVES ROTATING THROUGH. THE TROUGH WILL KEEP THE
THREAT OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO FRIDAY
AFTERNOON. MVFR TO IFR CEILINGS AND VISIBILITIES WILL BE LIKELY
IN ANY CONVECTION. THE STRONGER STORMS THIS EVENING WILL BE EAST OF
NEW YORK CITY WITH GUSTY WINDS AND HEAVY RAINFALL.

OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...MAINLY VFR.
HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF
AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR
CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SUNDAY.
WITH HIGH PRESSURE BUILDING FROM THE WEST MONDAY THE THREAT OF
SHOWERS AND THUNDERSTORMS WILL BE MINIMAL MONDAY AND TUESDAY.

&&

.MARINE...
A SHORTWAVE MOVING THROUGH THE REGION TONIGHT WILL PRODUCE SHOWERS
AND TSTMS OVER THE WATERS THROUGH THIS EVENING...WITH STORMS
CAPABLE OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND GUSTY WINDS
OVER 40 KT. TSTMS SHOULD TAPER OFF AFTER SUNSET WITH LOSS OF
DIURNAL HEATING.

A SERIES OF DISTURBANCES WILL MOVE ACROSS THE WATERS AS AN UPPER
LEVEL TROUGH REMAINS IN PLACE OVER THE EASTERN SEABOARD THROUGH
THE WEEKEND. WILL GENERALLY EXPECT AT LEAST A CHANCE FOR SHOWERS
AND TSTMS OVER THE WATERS THROUGH THE PERIOD. A COLD FRONT WILL
MOVE ACROSS THE WATERS LATE SUN...THEN SFC HIGH PRES BUILDS EAST
FOR THE START OF THE NEW WEEK.

WINDS AND WAVES WILL GENERALLY REMAIN BELOW SCA CRITERIA.
HOWEVER...TSTMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KT AND
LOCALLY HIGHER SEAS.

&&

.HYDROLOGY...
HEAVY RAIN EXPECTED WITH TSTMS TONIGHT THROUGH FRI AFTERNOON.
HEAVIEST RAINFALL RATES WILL AVERAGE 1 TO 2 INCHES PER HOUR AND
COULD BE HIGHER WHERE STORMS TRAIN AND BACKBUILD. CURRENTLY...SFC
DEWPOINTS ARE IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF THE
CWA...AND WOULD EXPECT HEAVIEST RAIN OVER CT AND LONG ISLAND. AS
WINDS TAKE ON MORE OF A SOUTHERLY FLOW OVER NYC/NJ/LOWER HUDSON
VALLEY...SFC DEWPOINTS WILL CLIMB INTO THE LOWER 60S. THIS WILL
PROVIDE AMPLE MOISTURE THIS EVENING.

PWATS AVERAGING 1.25 TO 1.5. FLOODING WILL BE LIKELY IN HEAVIEST
STORMS...AND ESPECIALLY IN AREAS OF TRAINING AND BACKBUILDING
STORMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JST
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 8:59 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
859 PM EDT THU AUG 7 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-081115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
859 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA TONIGHT. THE MAIN
THREAT WILL BE HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
859 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA TONIGHT. THE MAIN
THREAT WILL BE HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 7, 8:51 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
851 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             CENTEREACH              40.87N 73.08W
08/07/2008  E0.75 INCH       SUFFOLK            NY   PUBLIC

&&

MET
Local storm report, Aug 7, 9:16 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
916 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             5 W SAG HARBOR          41.00N 72.41W
08/07/2008  M1.00 INCH       ANZ340             NY   TRAINED SPOTTER

0903 PM     MARINE TSTM WIND 5 W SAG HARBOR          41.00N 72.41W
08/07/2008  M43.00 MPH       ANZ340             NY   TRAINED SPOTTER

0910 PM     HAIL             3 S RIDGE               40.87N 72.88W
08/07/2008  M0.88 INCH       SUFFOLK            NY   OFFICIAL NWS OBS

            NICKEL SIZE HAIL AT WFO OKX

&&

MET
Local storm report, Aug 7, 9:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
920 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     WATER SPOUT      LLOYD HARBOR            40.92N 73.46W
08/07/2008                   SUFFOLK            NY   LAW ENFORCEMENT

            WATERSPOUT REPORTED OVER LLOYD HARBOR

0133 PM     HAIL             CENTERPORT              40.90N 73.37W
08/07/2008  M0.75 INCH       SUFFOLK            NY   FIRE DEPT/RESCUE

            PENNY SIZE HAIL REPORTED AT FIRE STATION ON PARK CIRCLE

0215 PM     FLASH FLOOD      1 S JERICHO             40.77N 73.54W
08/07/2008                   NASSAU             NY   DEPT OF HIGHWAYS

            ONE LANE CLOSED DUE TO FLOODING AT EXIT 35 ON NORTHERN
            STATE PARKWAY

0230 PM     HAIL             2 S SYOSSET             40.79N 73.50W
08/07/2008  M0.75 INCH       NASSAU             NY   PUBLIC

            PENNY SIZE HAIL

0241 PM     FLASH FLOOD      1 S JERICHO             40.77N 73.54W
08/07/2008                   NASSAU             NY   TRAINED SPOTTER

            EXITS 35 AND 36 CLOSED ON NORTHERN STATE PARKWAY DUE TO
            FLOODING

0241 PM     HAIL             1 ENE PLAINVIEW         40.79N 73.45W
08/07/2008  M0.88 INCH       NASSAU             NY   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL AT ROUND SWAMP ROAD NEAR EXIT
            39 ON NORTHERN STATE PARKWAY

0247 PM     FLASH FLOOD      HUNTINGTON              40.88N 73.41W
08/07/2008                   SUFFOLK            NY   BROADCAST MEDIA

            ROUTE 110 CLOSED IN BOTH DIRECTIONS AT CREEK ROAD DUE TO
            FLOODING

0300 PM     TSTM WND DMG     OXFORD                  41.42N 73.11W
08/07/2008                   NEW HAVEN          CT   FIRE DEPT/RESCUE

            NUMEROUS TREES AND WIRES DOWN

0300 PM     TSTM WND DMG     4 SW OXFORD             41.38N 73.16W
08/07/2008                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON LOUGHLIN ROAD

0300 PM     TSTM WND DMG     2 NE OXFORD             41.44N 73.08W
08/07/2008                   NEW HAVEN          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON CHESTNUT TREE HILL ROAD

0557 PM     TSTM WND DMG     5 NW BRIDGEPORT         41.24N 73.26W
08/07/2008                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ALONG SOMERVILLE RD EAST OF BLACK
            ROCK TRNPK

0557 PM     HAIL             5 NW BRIDGEPORT         41.24N 73.26W
08/07/2008  E0.88 INCH       FAIRFIELD          CT   LAW ENFORCEMENT

0600 PM     TSTM WND DMG     TRUMBULL                41.26N 73.21W
08/07/2008                   FAIRFIELD          CT   NWS EMPLOYEE

            TREE DOWN

0615 PM     MARINE TSTM WIND BRIDGEPORT              41.19N 73.20W
08/07/2008  E46.00 MPH       FAIRFIELD          CT   NWS EMPLOYEE

            ESTIMATED WINDS OF 35-40 KT

0620 PM     FUNNEL CLOUD     NE BRIDGEPORT           41.19N 73.20W
08/07/2008                   FAIRFIELD          CT   CO-OP OBSERVER

            FUNNEL CLOUD SEEN 1/2 MILE TO THE NORTHEAST OF BRIDGEPORT

0626 PM     HAIL             BRIDGEPORT              41.19N 73.20W
08/07/2008  M1.00 INCH       FAIRFIELD          CT   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

0630 PM     HAIL             STRATFORD               41.20N 73.13W
08/07/2008  M1.00 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            HALF INCH TO QUARTER SIZE HAIL COVERING GROUND

0823 PM     HAIL             CENTEREACH              40.87N 73.08W
08/07/2008  E0.75 INCH       SUFFOLK            NY   PUBLIC

0858 PM     HAIL             5 W SAG HARBOR          41.00N 72.41W
08/07/2008  M1.00 INCH       ANZ340             NY   TRAINED SPOTTER

0903 PM     MARINE TSTM WIND 5 W SAG HARBOR          41.00N 72.41W
08/07/2008  M43.00 MPH       ANZ340             NY   TRAINED SPOTTER

0910 PM     HAIL             3 S RIDGE               40.87N 72.88W
08/07/2008  M0.88 INCH       SUFFOLK            NY   OFFICIAL NWS OBS

            NICKEL SIZE HAIL AT WFO OKX

&&

MET
Special weather statement, Aug 7, 9:33 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
933 PM EDT THU AUG 7 2008

CTZ006-007-010-080215-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
933 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NAUGATUCK...AND MOVING EAST AT 26 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS
Local storm report, Aug 7, 9:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
942 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             MANORVILLE              40.86N 72.79W
08/07/2008  M0.75 INCH       SUFFOLK            NY   NWS EMPLOYEE

0925 PM     HAIL             MANORVILLE              40.86N 72.79W
08/07/2008  M0.75 INCH       SUFFOLK            NY   NWS EMPLOYEE

0925 PM     TSTM WND GST     MANORVILLE              40.86N 72.79W
08/07/2008  E60.00 MPH       SUFFOLK            NY   NWS EMPLOYEE

0939 PM     HAIL             RIDGE                   40.91N 72.88W
08/07/2008  E0.88 INCH       SUFFOLK            NY   NWS EMPLOYEE

&&

MET
Local storm report, Aug 7, 10:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1018 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLASH FLOOD      BRIDGEPORT              41.19N 73.20W
08/07/2008                   FAIRFIELD          CT   BROADCAST MEDIA

            STREET FLOODING WITH ROAD CLOSURES

0810 PM     WATER SPOUT      8 NE RIVERHEAD          40.99N 72.52W
08/07/2008                   SUFFOLK            NY   PUBLIC

            4 MILES NE OF BAITING HOLLOW WATERSPOUT REPORTED

0829 PM     HAIL             MATTITUCK               41.00N 72.55W
08/07/2008  E0.88 INCH       SUFFOLK            NY   PUBLIC

0840 PM     HAIL             NORWALK                 41.09N 73.42W
08/07/2008  E0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

0900 PM     HAIL             RIDGE                   40.91N 72.88W
08/07/2008  E0.75 INCH       SUFFOLK            NY   PUBLIC

&&

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:01 PM EDTSevere Thunderstorm WarningOKXSuffolk44 min
Aug 7, 8:14 PM EDTTornado WarningOKXSuffolk34 min
Aug 7, 8:18 PM EDTSpecial Marine WarningOKX57 min
Aug 7, 8:30 PM EDTSpecial Marine WarningOKX60 min
Aug 7, 8:36 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Aug 7, 8:41 PM EDTSevere Thunderstorm WarningOKXSuffolk64 min
Aug 7, 8:42 PM EDTSpecial Marine WarningOKX63 min
Aug 7, 9:12 PM EDTAreal Flood AdvisoryOKXSuffolk93 min
Aug 7, 9:23 PM EDTSpecial Marine WarningOKX67 min
Aug 7, 9:25 PM EDTSpecial Marine WarningOKX65 min
Aug 7, 9:28 PM EDTSevere Thunderstorm WarningOKXSuffolk62 min
Aug 7, 9:43 PM EDTSevere Thunderstorm WarningOKXSuffolk32 min
Aug 7, 9:45 PM EDTSevere Thunderstorm WarningOKXSuffolk30 min
Aug 7, 10:29 PM EDTSpecial Marine WarningOKX63 min
Aug 7, 10:51 PM EDTSpecial Marine WarningOKX39 min
Aug 7, 11:31 PM EDTSpecial Marine WarningOKX59 min
Aug 8, 12:24 AM EDTSpecial Marine WarningOKX66 min
Aug 8, 2:17 PM EDTSpecial Marine WarningOKX58 min
Aug 8, 2:37 PM EDTAreal Flood AdvisoryOKXSuffolk53 min
Aug 8, 2:50 PM EDTAreal Flood AdvisoryOKXSuffolk55 min
Aug 8, 3:07 PM EDTFlash Flood WarningOKXSuffolk49 min
Aug 8, 4:36 PM EDTSpecial Marine WarningOKX84 min
Aug 8, 5:00 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk60 min
Aug 8, 5:11 PM EDTSpecial Marine WarningOKX94 min
Aug 8, 6:05 PM EDTSevere Thunderstorm WarningOKXSuffolk55 min
Aug 8, 6:29 PM EDTSpecial Marine WarningOKX48 min
Aug 8, 6:35 PM EDTSevere Thunderstorm WarningOKXWestchester40 min
Aug 8, 6:36 PM EDTSpecial Marine WarningOKX49 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.